Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 172, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2017, 4:28 AM CDT for Maverick County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 4:28 AM CDT (09:28 UTC)
- Expired
- Jun 5, 2017, 5:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WUUS54 KEWX 050928
SVREWX
TXC323-051015-
/O.NEW.KEWX.SV.W.0172.170605T0928Z-170605T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
428 AM CDT MON JUN 5 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Maverick County in south central Texas...
* Until 515 AM CDT
* At 427 AM CDT, a severe thunderstorm was located near Eagle Pass,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eagle Pass, El Indio, Rosita South, Rosita North, Eidson Road, Elm
Creek, Las Quintas Fronterizas and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2845 10034 2848 10037 2850 10033 2852 10039
2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2871 10051 2874 10051 2878 10054
2881 10054 2886 10042 2846 10017 2839 10034
TIME...MOT...LOC 0927Z 335DEG 25KT 2875 10048
HAIL...1.00IN
WIND...60MPH
$$
MO2 follow-up statements
083
WWUS54 KEWX 050939
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
439 AM CDT MON JUN 5 2017
TXC323-051015-
/O.CON.KEWX.SV.W.0172.000000T0000Z-170605T1015Z/
Maverick TX-
439 AM CDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CENTRAL MAVERICK COUNTY...
At 439 AM CDT, a severe thunderstorm was located over Rosita North,
or near Eagle Pass, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eagle Pass, El Indio, Rosita South, Rosita North, Eidson Road, Elm
Creek, Las Quintas Fronterizas and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2845 10034 2848 10037 2850 10033 2852 10039
2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2871 10051 2874 10051 2878 10054
2878 10053 2882 10041 2846 10017 2839 10034
TIME...MOT...LOC 0939Z 335DEG 25KT 2867 10044
HAIL...0.88IN
WIND...60MPH
$$
MO162
WWUS54 KEWX 050952
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
452 AM CDT MON JUN 5 2017
TXC323-051015-
/O.CON.KEWX.SV.W.0172.000000T0000Z-170605T1015Z/
Maverick TX-
452 AM CDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CENTRAL MAVERICK COUNTY...
At 452 AM CDT, a severe thunderstorm was located over Rosita South,
or near Eagle Pass, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eagle Pass, El Indio, Rosita South, Rosita North, Eidson Road and Las
Quintas Fronterizas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2845 10034 2848 10037 2850 10033 2852 10039
2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2871 10051 2874 10036 2846 10017
2839 10034
TIME...MOT...LOC 0952Z 336DEG 22KT 2863 10043
HAIL...1.00IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:59 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 5, 3:59 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 359 AM CDT Mon Jun 5 2017 .SHORT TERM (Today through Tuesday)... A shortwave is rotating around an upper level trough over Texas and generating showers and thunderstorms across the Rio Grande Plains and Edwards Plateau. This shortwave will move east of our area a little after sunrise taking the showers and thunderstorms with it. A lull in the rain is expected most of this morning as the upper level trough begins to phase with a larger upper level trough taking shape over the Great Lakes. As the Texas trough moves to the southeast toward the Upper Texas Coast, another shortwave rotates around it this afternoon into evening. This feature along with remnant surface boundaries and heating will allow showers and thunderstorms to become more numerous. As in the last few days, moderate CAPE, instability, and some shear suggest some strong to marginally severe storms are possible. Above normal moisture levels remain with PWS of 1.6 to 2 inches continuing the possibility of locally heavy rains that may cause some minor flooding. The shortwave moves off to the east overnight as the Texas upper level trough weakens while it moves east along the Gulf Coast being caught in the flow aloft from the larger eastern trough. Showers and thunderstorms will generally end by late evening into the early overnight. Yet another shortwave may rotate across the far eastern parts of our near the Coastal Plains Tuesday and combined with heating may generate isolated showers and thunderstorms there. && .LONG TERM (Tuesday Night through Sunday)... The upper level trough remains over the eastern states with an upper level ridge extending from Mexico to along the Rockies mid to late week. The upper level trough pushes off into the Atlantic as another upper level trough moves further into the western states shifting the upper level ridge out into the Plains next weekend. There are weak impulses in the northwesterly flow aloft that may generate showers and thunderstorms over the High Plains mid to late week. Then the dryline and upslope flow may generate showers and thunderstorms over the Trans Pecos and Serranias del Burro by next weekend. However, moisture levels are expected to be slightly below seasonal normals and no rain is currently forecast. Some models show the flow aloft flattening this weekend and this may eventually allow some showers and thunderstorms to move into the Rio Grande Plains and Edwards Plateau. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 70 91 69 91 / 60 40 - - - Austin Bergstrom Intl Airport 90 70 90 68 90 / 60 40 10 - - New Braunfels Muni Airport 90 70 91 68 91 / 60 30 10 - - Burnet Muni Airport 87 68 86 66 88 / 60 30 - - - Del Rio Intl Airport 93 71 93 71 92 / 10 - - - - Georgetown Muni Airport 88 69 88 66 89 / 60 40 - - - Hondo Muni Airport 90 70 92 68 92 / 30 20 - - - San Marcos Muni Airport 90 70 90 68 90 / 60 30 10 - - La Grange - Fayette Regional 90 71 89 69 90 / 60 40 20 - - San Antonio Intl Airport 89 71 90 69 91 / 60 30 - - - Stinson Muni Airport 91 71 92 70 93 / 60 30 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...04
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 223 PM CDT Sun Jun 4 2017 TXZ171>173-183>194-202>209-217>225-228-051930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 223 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Chances of showers and thunderstorms continue today and tonight. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chances of showers and thunderstorms continue Monday and Tuesday. Isolated strong storms with hail and gusty winds as well as locally heavy rain causing minor flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 4, 10:46 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 PM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 5 NW DEVINE 29.19N 98.97W
06/04/2017 E60 MPH MEDINA TX FIRE DEPT/RESCUE
HIGH THUNDERSTORM WIND GUSTS NEAR HWY 173
AND FM1343 DURING TRAVEL TO DEVINE.
&&
SBSSpecial weather statement, Jun 4, 10:48 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1048 PM CDT SUN JUN 4 2017
TXZ203-218-219-050430-
Frio TX-Uvalde TX-Zavala TX-
1048 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE...EASTERN
ZAVALA AND WESTERN FRIO COUNTIES UNTIL 1130 PM CDT...
At 1047 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Batesville, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Batesville, Divot, Bluff and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2920 9968 2926 9944 2921 9941 2909 9941
2909 9933 2873 9911 2866 9957
TIME...MOT...LOC 0347Z 335DEG 23KT 2909 9954
MSLSpecial weather statement, Jun 4, 10:53 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1053 PM CDT SUN JUN 4 2017
TXZ184>187-203-050445-
Uvalde TX-Kerr TX-Edwards TX-Real TX-Bandera TX-
1053 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...NORTHERN
KERR...NORTH CENTRAL UVALDE...EASTERN EDWARDS AND REAL COUNTIES UNTIL
1145 PM CDT...
At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Rocksprings, moving southeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kerrville, Leakey, Vanderpool, Hunt, Ingram, Camp Wood, Tuff,
Barksdale, Rio Frio, Vance, Kerr Wildlife Management Area, Waltonia,
Garner State Park, Reagan Wells, Lost Maples State Park, Us-
83 Near The Kerr-
Kimble County Line, Prade Ranch and Devils Sinkhole State Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3000 9907 2945 9992 3010 10022 3029 9981
3029 9969
TIME...MOT...LOC 0353Z 329DEG 36KT 3007 9993
MSLSpecial weather statement, Jun 4, 10:55 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1055 PM CDT SUN JUN 4 2017
TXZ219-220-050445-
Frio TX-Atascosa TX-
1055 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRIO AND WESTERN
ATASCOSA COUNTIES UNTIL 1145 PM CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Foot, or 9 miles south of Devine, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jourdanton, Charlotte, Moore, Goldfinch, Big Foot, Bigfoot, Schattel,
Iuka, Kyote, Davis, Dobrowolski, Amphion, Rossville, Hindes and Three
Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2903 9905 2909 9893 2909 9881 2916 9880
2920 9873 2886 9847 2866 9882
TIME...MOT...LOC 0354Z 318DEG 19KT 2902 9887
ALLENSpecial weather statement, Jun 4, 11:07 PM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1107 PM CDT SUN JUN 4 2017
TXZ171-186-188-050445-
Gillespie TX-Kerr TX-Llano TX-
1107 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR...GILLESPIE AND
SOUTHWESTERN LLANO COUNTIES UNTIL 1145 PM CDT...
At 1107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Loyal Valley to near Harper. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kerrville, Fredericksburg, Cherry Spring, Prairie Mountain, Kerrville
State Park, Eckert, Tivydale, Crabapple, Doss, Willow City, Harper
and Enchanted Rock Station.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3048 9860 3001 9910 3029 9944 3029 9930
3043 9930 3050 9921 3050 9897 3065 9896
TIME...MOT...LOC 0407Z 310DEG 22KT 3062 9899 3031 9935
ALLENSpecial weather statement, Jun 5, 12:23 AM CDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1223 AM CDT MON JUN 5 2017 TXZ203-204-218-050600- Uvalde TX-Medina TX-Zavala TX- 1223 AM CDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA... SOUTHEASTERN UVALDE AND NORTH CENTRAL ZAVALA COUNTIES UNTIL 100 AM CDT... At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Knippa, or 8 miles north of Uvalde, moving southeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Uvalde, Batesville, Sabinal and Knippa. LAT...LON 2936 9989 2952 9955 2915 9929 2897 9968 TIME...MOT...LOC 0523Z 331DEG 28KT 2934 9976 MO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:07 PM CDT | Special Weather Statement | EWX | Lee | 38 min |
| Jun 4, 7:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| Jun 4, 7:17 PM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Jun 4, 7:49 PM CDT | Special Weather Statement | EWX | Kendall | 41 min |
| Jun 4, 8:15 PM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Jun 4, 8:24 PM CDT | Special Weather Statement | EWX | Bandera | 51 min |
| Jun 4, 8:53 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 52 min |
| Jun 4, 9:30 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 60 min |
| Jun 4, 9:55 PM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 50 min |
| Jun 4, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 58 min |
| Jun 4, 10:48 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Jun 4, 10:53 PM CDT | Special Weather Statement | EWX | Kerr, Real | 52 min |
| Jun 4, 10:55 PM CDT | Special Weather Statement | EWX | Atascosa | 50 min |
| Jun 4, 11:07 PM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Jun 5, 12:23 AM CDT | Special Weather Statement | EWX | Uvalde | 37 min |
| Jun 5, 3:33 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| Jun 5, 4:28 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| Jun 5, 4:47 PM CDT | Special Weather Statement | EWX | Hays | 58 min |
| Jun 5, 4:48 PM CDT | Special Weather Statement | EWX | Travis, Williamson | 57 min |
| Jun 5, 5:21 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Jun 5, 5:30 PM CDT | Special Weather Statement | EWX | Travis | 45 min |
| Jun 5, 5:57 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Jun 5, 6:05 PM CDT | Special Weather Statement | EWX | Wilson | 55 min |
| Jun 5, 6:11 PM CDT | Special Weather Statement | EWX | Guadalupe | 49 min |
| Jun 5, 6:37 PM CDT | Special Weather Statement | EWX | Gonzales | 68 min |
| Jun 5, 6:47 PM CDT | Special Weather Statement | EWX | Atascosa | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.